I am in the second week of active pills (ortho tricyclen-lo) and i have some break through bleeding. I have been on this particular pill for years without a problem. (two years ago I had a planned pregnancy, but went right back on six weeks after delivery). I am in my late 30s, monogamous relationship. I have previously been tested for HPV, STDs (I read that can be the cause)--negative. I do not smoke. I take my pill every day within a two hour window. I am a low weight. I currently do not consume alcohol (but have in the past). I drink lots of herbal tea (but nothing with st. johns wart). I am not on any prescription medication that is known to interact with the pill. I am not on any new medication. my withdrawal bleed was normal and on time last month. any ideas? a reason to see my gyno?
As this article says, abnormal vaginal bleeding has many possible causes and by itself usually does not indicate a serious condition. The above link has more information on possible causes and suggests instances of abnormal bleeding be brought to the attention of your doctor.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.